Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 97, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 1:05 PM CST for Hardin County, Tyler County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 1:05 PM CST (19:05 UTC)
- Expired
- Dec 28, 2024, 1:30 PM CST
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hardin County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 7:38 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.5
The text
As transmitted.
856
WFUS54 KLCH 281905
TORLCH
TXC199-457-281930-
/O.NEW.KLCH.TO.W.0097.241228T1905Z-241228T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
105 PM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Tyler County in southeastern Texas...
Northwestern Hardin County in southeastern Texas...
* Until 130 PM CST.
* At 104 PM CST, a severe thunderstorm capable of producing a tornado
was located over Thicket, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wildwood around 115 PM CST.
Village Mills around 120 PM CST.
Other locations impacted by this tornadic thunderstorm include
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3049 9470 3049 9454 3065 9457 3081 9445
3064 9421 3029 9461 3034 9468 3046 9472
TIME...MOT...LOC 1904Z 219DEG 38KT 3041 9464
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JB2 follow-up statements
849
WWUS54 KLCH 281912
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
112 PM CST Sat Dec 28 2024
TXC199-457-281930-
/O.CON.KLCH.TO.W.0097.000000T0000Z-241228T1930Z/
Tyler TX-Hardin TX-
112 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
SOUTHWESTERN TYLER AND NORTHWESTERN HARDIN COUNTIES...
At 112 PM CST, a severe thunderstorm capable of producing a tornado
was located near Thicket, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wildwood around 115 PM CST.
Village Mills around 120 PM CST.
Other locations impacted by this tornadic thunderstorm include
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3049 9466 3049 9454 3065 9457 3081 9445
3064 9421 3036 9454 3039 9463 3044 9468
TIME...MOT...LOC 1912Z 217DEG 38KT 3046 9458
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JB272
WWUS54 KLCH 281916
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
116 PM CST Sat Dec 28 2024
TXC199-457-281930-
/O.CON.KLCH.TO.W.0097.000000T0000Z-241228T1930Z/
Tyler TX-Hardin TX-
116 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
SOUTHWESTERN TYLER AND NORTHWESTERN HARDIN COUNTIES...
At 115 PM CST, a severe thunderstorm capable of producing a tornado
was located near Wildwood, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wildwood and Warren around 120 PM CST.
Woodville around 135 PM CST.
Other locations impacted by this tornadic thunderstorm include
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3049 9461 3049 9454 3065 9457 3081 9445
3064 9421 3043 9449 3042 9457 3044 9462
TIME...MOT...LOC 1915Z 219DEG 38KT 3049 9455
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 11:39 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 28, 11:39 AM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1139 AM CST Sat Dec 28 2024 ...New AVIATION... .UPDATE... Issued at 1000 AM CST Sat Dec 28 2024 A lull in shower and thunderstorm activity is ongoing this morning and should persist through at least the noon hour. Thereafter, convection will begin to blossom in the warm sector followed by a squall line type feature approaching from the west ahead of a cold front. This line should make its way into SE TX around 2-3PM, moving eastward from there through the late afternoon/evening and eventually exiting lower Acadiana around 9-10PM. I went ahead and made updates to the hourly POP grids through this evening to account for current guidance trend, and blended NBM with the HRRR and HREF which captured these trends well. Still expected all modes of severe weather with the convection this afternoon/evening. Remember to have multiple ways to receive warnings through this period. 17 && .SHORT TERM... (Today through Monday night) Issued at 333 AM CST Sat Dec 28 2024 An active weather day is expected today. Thick fog is currently blanketing the area with most locations having a vis of 1/2 mile or less. Dewpoints have risen into the mid 60s to around 70 as moisture continues to increase. Fog will continue through sunrise, however mixing will increase fairly quickly this morning which will allow fog to dissipate earlier than most local radiational fog events. Lift is already increasing with spotty showers developing along the I-10 corridor which may allow for brief and spotty breaks in the dense fog to develop before sunrise. An approaching short wave over West TX will quickly push east/northeast today. Lift will continue to increase this morning as this disturbance draws closer. Ample moisture and instability, an increasing LLJ, and steep mid lvl lapse rates will combine over the local area to produce severe weather late this morning through this afternoon and early evening. SPC has increased the threat level to moderate (risk lvl 4 of 5) for a portion of the region including sections of the East TX Lakes area and Central LA for the potential of large hail, strong winds, and long lived tornadoes, however severe weather is possible for the entire area. As lift and instability increases through the morning and mid day discrete cells are anticipated to develop before a squall line eventually sweeps through during the afternoon and early evening. The vigorous short wave and associated cold front will push east of the area tonight with a modest cool down and drier weather expected for Sunday and early next week. && .LONG TERM... (Tuesday through Saturday) Issued at 333 AM CST Sat Dec 28 2024 Late Monday and early Tuesday a low pressure system will move across the mid Mississippi Valley with a cold front pushing to the gulf coast. This front will usher in more seasonable weather for the second half of the week && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Sat Dec 28 2024 For the next few hours, scattered shower activity will continue to stream north across the region amid MVFR CIGs and gusty southerly winds. Some of these showers may evolve into thunderstorms through the next couple of hours, and will be capable of producing strong wind gusts, frequent lightning, and torrential rainfall. Around 2-3PM a line of strong to severe storms will move into SE TX, shifting east from there through the afternoon into the early part of the overnight hours. This line will bring the worst of the period's weather. Attempted to time this line out within the TAFs, including with TEMPO groups. Conditions will deteriorate at BPT around 2-3PM, at LCH between 4 and 5 PM, at AEX between 4 and 6 PM, and at LFT/ARA between 5 and 7 PM. Thereafter, rainfall/severe risk will come to an end and CIGs should gradually lift to VFR. However, some patchy fog is expected to develop overnight at all sites. This fog should burn off around 14Z tomorrow, giving way to VFR conditions. 17 && .MARINE... Issued at 333 AM CST Sat Dec 28 2024 Dense fog will linger along the coast through early morning. Winds will increase after sunrise with a moderate onshore flow expected through much of the day. Thunderstorms can also be expected today which may cause locally higher winds and seas. A cold front will push through tonight with a light to moderate offshore flow anticipated into Monday. A stronger front is expected Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AEX 52 68 47 71 / 70 0 0 0 LCH 54 69 51 71 / 50 0 0 0 LFT 58 71 51 74 / 70 0 0 0 BPT 54 72 52 75 / 20 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...17
In the hours before
Special weather statement, Dec 28, 7:50 AM CST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
750 AM CST Sat Dec 28 2024
LAZ030-141-281415-
Beauregard LA-Northern Calcasieu LA-
750 AM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD PARISH
THROUGH 815 AM CST...
At 749 AM CST, Doppler radar was tracking a strong thunderstorm near
Fields, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Quincy, Singer, Longville, Oretta, and Fields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM CST for southwestern
Louisiana.
&&
LAT...LON 3039 9354 3045 9363 3075 9343 3060 9316
TIME...MOT...LOC 1349Z 217DEG 21KT 3046 9354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TinglerSpecial weather statement, Dec 28, 7:51 AM CST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
751 AM CST Sat Dec 28 2024
LAZ027-030-281415-
Beauregard LA-Vernon LA-
751 AM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAUREGARD AND
SOUTHEASTERN VERNON PARISHES THROUGH 815 AM CST...
At 750 AM CST, Doppler radar was tracking a strong thunderstorm near
Tulla, or 7 miles east of De Ridder, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pitkin, Cravens, Sugartown, and Fullerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southwestern
and west central Louisiana.
&&
LAT...LON 3093 9285 3088 9293 3088 9298 3084 9298
3072 9317 3078 9326 3110 9310
TIME...MOT...LOC 1350Z 217DEG 21KT 3081 9317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerLocal storm report, Dec 28, 9:33 AM CST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
933 AM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM Flash Flood 1 SW Pineville 31.32N 92.42W
12/26/2024 Rapides LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
1022 PM Flash Flood 2 E Pineville 31.33N 92.38W
12/26/2024 Rapides LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
1034 PM Flash Flood 2 E Pineville 31.33N 92.38W
12/26/2024 Rapides LA Public
Flooded Roads.
1038 PM Flash Flood 3 WNW Alexandria 31.30N 92.51W
12/26/2024 Rapides LA Public
Streets flooded.
&&Local storm report, Dec 28, 10:21 AM CST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1021 AM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Tornado 4 NNE Oretta 30.58N 93.42W
12/28/2024 Beauregard LA Public
Video of a weak tornado filmed on George
Kendall Road.
&&Special weather statement, Dec 28, 12:29 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1229 PM CST Sat Dec 28 2024
LAZ027-281900-
Vernon LA-
1229 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH
THROUGH 100 PM CST...
At 1228 PM CST, Doppler radar was tracking a strong thunderstorm near
Anacoco, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Llano, Leesville, Anacoco, Kurthwood, Hutton, Slagle, and
Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for central and
west central Louisiana.
&&
LAT...LON 3136 9303 3136 9299 3134 9298 3134 9296
3133 9295 3108 9329 3121 9344 3137 9329
3137 9303
TIME...MOT...LOC 1828Z 224DEG 39KT 3121 9331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Dec 28, 12:53 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1253 PM CST Sat Dec 28 2024
TXZ180-201-281930-
Hardin TX-Tyler TX-
1253 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TYLER AND
NORTHWESTERN HARDIN COUNTIES THROUGH 130 PM CST...
At 1253 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Votaw, Warren, and Thicket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3049 9454 3071 9459 3062 9438 3025 9464
3025 9465 3049 9473
TIME...MOT...LOC 1853Z 205DEG 31KT 3037 9470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Newton, Orange | 29 days |
| Dec 28, 12:53 PM CST | Special Weather Statement | LCH | Hardin | 37 min |
| Dec 28, 12:59 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 46 min |
| Dec 28, 1:28 PM CST | Tornado Warning | LCH | Jasper, Tyler | 32 min |
| Dec 28, 1:43 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 47 min |
| Dec 28, 1:58 PM CST | Special Weather Statement | LCH | Jasper | 32 min |
| Dec 28, 2:13 PM CST | Tornado Warning | LCH | Jasper, Newton | 47 min |
| Dec 28, 2:58 PM CST | Severe Thunderstorm Warning | LCH | Newton | 62 min |
| Dec 28, 2:58 PM CST | Tornado Warning | LCH | Jefferson | 47 min |
| Dec 28, 3:01 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 59 min |
| Dec 28, 3:41 PM CST | Tornado Warning | LCH | Jefferson, Orange | 49 min |
| Dec 28, 4:14 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Orange | 38 min |
| Dec 28, 4:26 PM CST | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| Dec 28, 4:29 PM CST | Flash Flood Warning | LCH | Newton | 3 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.